MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL INSERT PSC, SIZE 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. TIBIAL INSERT PSC, SIZE 4, 15MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-012-44-4015
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Aseptic loosening (4883)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Report 2 of 2 for this event: it was reported a patient underwent a left total knee arthroplasty.Subsequently, five (5) years, six (6) months later, the patient experienced left knee instability and significant pain.As a result, the patient underwent a left knee revision due to loosening and prosthesis wear.It was reported that intraoperatively the surgeon observed significant loosening of the femoral component, subsidence, polyethylene component wear, synovitis, and osteolysis.No further complications were reported.No further patient impact was reported.No additional information is available.
 
Additional Manufacturer Narrative
Multiple mdr reports were filed for this event, please see associated report: 1038671-2022-00844.The revision reported in this event was likely the result of a combination of aseptic loosening between the femoral component and the bone and prosthesis wear.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contributions of loosening and prosthesis wear to the sequence of events and potential contributions from implant positioning and/or patient-related factors to the sequence of events cannot be confirmed as the devices are not available for evaluation and limited information was available at the time of evaluation.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Operative notes and/or medical records were not provided for review of usage/ technique exactech has recently discovered that a bag used in the packaging of our polyethylene inserts has been produced outside of our quality specifications.The use of these non-conforming bags may enable increased oxygen diffusion to the uhmwpe (ultra-high molecular weight polyethylene) insert, resulting in increased oxidation of the material relative to inserts packaged with bags that conform to exactech¿s specifications.For inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.However, while the insert was packaged in a non-conforming bag, it was on the shelf for only slightly more than a year before being implanted.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
TIBIAL INSERT PSC, SIZE 4, 15MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key24009355
Report Number1038671-2026-00023
Device Sequence Number13073962
Product Code JWH
UDI-Device Identifier10885862173669
UDI-Public10885862173669
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/11/2021
Device Catalogue Number02-012-44-4015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Initial Report FDA Received Date01/08/2026
Date Device Manufactured12/12/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale